zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Weak solutions for a sixth-order thin film equation. (English) Zbl 1227.35150
Summary: The authors investigate the initial boundary value problem for a sixth-order thin film equation. By using the method of continuity, they establish the existence of weak solutions. The uniqueness of solutions is also discussed by means of a regularizing technique based on elliptic operators.

35K35Higher order parabolic equations, boundary value problems
35K55Nonlinear parabolic equations
35K65Parabolic equations of degenerate type
74K35Thin films (solid mechanics)
76A20Thin fluid films (fluid mechanics)
Full Text: DOI
[1] J.W. Barrett, S. Langdon and R. Nuernberg, Finite element approximation of a sixth order nonlinear degenerate parabolic equation , Numer. Math. 96 (2004), 401-434. · Zbl 1041.65076 · doi:10.1007/s00211-003-0479-4
[2] F. Bernis and A. Friedman, Higher order nonlinear degenerate parabolic equations , J. Differential Equations 83 (1990), 179-206. · Zbl 0702.35143 · doi:10.1016/0022-0396(90)90074-Y
[3] H. BrĂ©zis and M.G. Crandall, Uniqueness of solutions of the initial value problem for $u_t -\Delta \varphi(u) = 0$ , J. Math. Pure Appl. 58 (1979), 153-163. · Zbl 0408.35054
[4] J.D. Evans, V.A. Galaktionov and J.R. King, Unstable sixth-order thin film equation : I. Blow-up similarity solutions , Nonlinearity 20 (2007), 1799-1841. · Zbl 1173.35562 · doi:10.1088/0951-7715/20/8/002
[5] ---, Unstable sixth-order thin film equation : II. Global similarity patterns , Nonlinearity 20 (2007), 1843-1881. · Zbl 1173.35530 · doi:10.1088/0951-7715/20/8/003
[6] J.D. Evans, A.B. Tayler and J.R. King, Finite-length mask effects in the isolation oxidation of silicon , IMA J. Appl. Math. 58 (1997), 121-146. · Zbl 0877.35139 · doi:10.1093/imamat/58.2.121
[7] J.D. Evans, M. Vynnycky and S.P. Ferro, Oxidation-induced stresses in the isolation oxidation of silicon , J. Engineering Math. 38 (2000), 191-218. · Zbl 0981.74020 · doi:10.1023/A:1004737420926
[8] J.C. Flitton and J.R. King, Moving-boundary and fixed-domain problems for a sixth-order thin-film equation , Europ. J. Appl. Math. 15 (2004), 713-754. · Zbl 1105.76010 · doi:10.1017/S0956792504005753
[9] V.A. Galaktionov, Countable branching of similarity solutions of higher-order porous medium type equations , Adv. Differential Equations 13 (7-8) (2008), 641-680. · Zbl 1182.35070
[10] J.R. King, Two generalisations of the thin film equation , Math. Comput. Model. 34 %(7-8) (2001), 737-756. · Zbl 1001.35073 · doi:10.1016/S0895-7177(01)00095-4
[11] ---, Mathematical aspects of semiconductor process modelling , PhD Thesis University of Oxford, Oxford, 1986.
[12] ---, The isolation oxidation of silicon : The reaction-controlled case, SIAM J. Appl. Math. 49 (1989), 1064-1080. · Zbl 0672.76095 · doi:10.1137/0149064
[13] J.L. Lions and E. Magenes, Non-homogeneous boundary value problems and applications , vol. II, Springer-Verlag, 1972. · Zbl 0227.35001
[14] J. Yin, On a class of degenerate quasilinear parabolic equations of fourth order, Northeastern Math. J., 4(3) (1988), 253-270. · Zbl 0682.35060